MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2216-25100
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The angiosculpt catheter was used to treat a slightly plaque distal anterior tibial artery.After inflation to 8 atm, the balloon was unable to deflate.An access needle was used to puncture the balloon through the skin in order to deflate the balloon.A 2.0 armada device was used to tamponade the area of the puncture site.The procedure was completed with the angiosculpt catheter.There was no patient injury reported.  this product problem and adverse event is being submitted due to the balloon deflation issue, requiring additional intervention.
 
Additional Manufacturer Narrative
Block a2/a3b/a4: the patient's dob, gender, and weight are unknown.This information was not available from the facility.Block b6: patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.Block h3: the angiosculpt device was returned for evaluation.Visual inspection found a damaged distal tip.Functional/subsequent testing identified the balloon was unable to inflate when pressurized to 8 atm (nominal).Further microscopic inspection found the distal portion of the balloon was kinked.To determine the cause, the proximal bond and the intermediate bond were dissected to separate the transition tubing from the bonds.This allowed the transition tubing to slide proximally over the catheter shaft, exposing underneath the distal shaft.For evidence of necking, using a snap gauge, measurements of the distal shaft od were obtained and showed 0.0315", which was below the acceptable specification of 0.0335" +/- 0.001".Using an indeflator filled with hot water, the balloon was pressurized to nominal but was unable to inflate due to a slow leak observed.Under microscopic inspection, a puncture on the balloon was confirmed, which aligns with the reported complaint that an access needle was required to deflate the balloon.Block h6: based on the device analysis, the reported complaint of the balloon unable to deflate could not be replicated due to the nature of the returned device (balloon punctured).However, necking was observed on the distal shaft that could have contributed to the balloon deflation issue, but the cause could not be established.A review of the dhr and manufacturing process could not confirm a cause related to design and/or process failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key19510995
Report Number3005462046-2024-00016
Device Sequence Number11627064
Product Code PNO
UDI-Device Identifier00813132022907
UDI-Public(01)00813132022907(17)250206(10)G23020008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number2216-25100
Device Catalogue Number2216-25100
Device Lot NumberG23020008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F INTRODUCER SHEATH, UNK MFG; ASAHI: 0.014" REGALIA GUIDEWIRE
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite